Reducing Oxycontin/Oxy IR

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

laisheavenbound
New Member


Date Joined Sep 2008
Total Posts : 4
   Posted 9/28/2008 7:05 PM (GMT -7)   
I am on the 2nd week of reduction and am suffering pretty bad. I have been on narcs for over 10 years and as much as I have tried to go off them I haven't had a lot of support. I have been taking 240 mg of oxycontin and the same of IR the dose has been the same for 8 years so it hasn't worked for a long time and the side effects are not worth it anymore. Did you find an easier way? I am into the 3rd week and I have cut the dose in 1/2 but the restless legs and lack of sleep is the worst..

Laisheavenbound

Boxerlover
Regular Member


Date Joined Dec 2006
Total Posts : 274
   Posted 9/28/2008 10:00 PM (GMT -7)   

Have you tried to find an addictions forum? They might have better information on tapering schedules that could help.

Good luck

Melissa


d2parrotperson
Regular Member


Date Joined Aug 2008
Total Posts : 320
   Posted 9/30/2008 9:53 AM (GMT -7)   
If you can take it, Clonodine is a great help with withdrawals. It's original purpose is to lower blood pressure. If given in a tiny dose (1mg) it increases the effects of narcotics, helps ease withdrawal and helps you sleep.

I went through the same thing with fentanyl. I could not sleep and had rls. I was given clonodine and I slept that night. I still had some restlessness during the day, but that didn't bother me. I did have to go back on the fentanyl as th epain was too abd, but I found an amazing amount of help in the clonodine.
150mg Azathioprine, Lomotil, Iron, Nexium 2/day, Fentanyl patch, Oxycodone, Baclofin
Crohn's, Fibromyalgia, Several bulging discs, Bone spurs, Osteoarthritis, Osteopenia, Reflux, Stenosis, Strictures, Dengenerating facet joints
2 resections
 
Stephanie
When I am weak, then am I strong


crankypoet
New Member


Date Joined Dec 2007
Total Posts : 8
   Posted 10/3/2008 12:02 AM (GMT -7)   
Hi

I read the more extended version of your story over in the Fibro forum and i think it's crucial that you inform the members of the CP forum that you indeed began taking the Oxy for intolerable pain caused by serious health problems. As I understand it, addiction is the pathological use of a narcotic even as it destroys your health, relationships, career and mental capacity. Physical dependence will occur when you take a narcotic to enable you to function in your daily life. For a CP'er, use of narcotics is justified when your life improves with such treatment. Physical dependence is not the same as addiction. I am sure you have excellent reasons for wanting to discontinue your opioid therapy but I hope your physical problems have improved or you have discovered another effective, healthy pain control method. Many people have had success with Suboxone (sp?). This helps with the withdrawals from the Oxycontin and also provides pain relief. However, to be drug free, you will then need to detox from that. It can take a long time to taper off such high doses of Oxy and it should be done under a doctor's supervision. But i urge you to describe your situation more fully in this forum and I believe you will receive some excellent advice here. There are some very knowledgeable people present on this forum and their expertise is matched by their compassion. Good luck and take care.
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, December 05, 2016 11:16 PM (GMT -7)
There are a total of 2,733,370 posts in 301,110 threads.
View Active Threads


Who's Online
This forum has 151249 registered members. Please welcome our newest member, John's Mom.
269 Guest(s), 4 Registered Member(s) are currently online.  Details
ROXY68, Scaredy Cat, roisin86, John's Mom


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer